Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 93, NWS Pueblo, CO

June 6, 2010Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2010, 8:23 PM MDT for Baca County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 8:23 PM MDT (02:23 UTC)
Expired
Jun 6, 2010, 9:16 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 204 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 6:05 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2578 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS55 KPUB 070223
SVRPUB
COC009-070330-
/O.NEW.KPUB.SV.W.0093.100607T0223Z-100607T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 930 PM MDT

* AT 821 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTH OF KENTON...OR 31 MILES SOUTHWEST OF SPRINGFIELD...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3701 10302 3719 10301 3719 10212 3698 10214
      3699 10276
TIME...MOT...LOC 0224Z 269DEG 12KT 3710 10302
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
072 
WWUS55 KPUB 070240
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
840 PM MDT SUN JUN 6 2010

COC009-070330-
/O.CON.KPUB.SV.W.0093.000000T0000Z-100607T0330Z/
BACA CO-
840 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BACA
COUNTY UNTIL 930 PM MDT...

AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES
NORTH OF KENTON...OR 28 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3701 10302 3719 10301 3719 10212 3698 10214
      3699 10276
TIME...MOT...LOC 0240Z 269DEG 12KT 3710 10295
WIND...HAIL 60MPH 1.00IN

$$
532 
WWUS55 KPUB 070250
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
850 PM MDT SUN JUN 6 2010

COC009-070330-
/O.CON.KPUB.SV.W.0093.000000T0000Z-100607T0330Z/
BACA CO-
850 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BACA
COUNTY UNTIL 930 PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
NORTH OF KENTON...OR 28 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3701 10302 3719 10301 3719 10212 3698 10214
      3699 10276
TIME...MOT...LOC 0250Z 275DEG 12KT 3708 10291
WIND...HAIL 60MPH 1.00IN

$$
550 
WWUS55 KPUB 070301
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
901 PM MDT SUN JUN 6 2010

COC009-070330-
/O.CON.KPUB.SV.W.0093.000000T0000Z-100607T0330Z/
BACA CO-
901 PM MDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BACA
COUNTY UNTIL 930 PM MDT...

AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTH OF KENTON...OR 31 MILES SOUTHWEST OF SPRINGFIELD...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3701 10302 3719 10301 3719 10212 3698 10214
      3699 10276
TIME...MOT...LOC 0302Z 275DEG 12KT 3704 10291
WIND...HAIL 60MPH 1.00IN

$$
719 
WWUS55 KPUB 070316
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
916 PM MDT SUN JUN 6 2010

COC009-070325-
/O.CAN.KPUB.SV.W.0093.000000T0000Z-100607T0330Z/
BACA CO-
916 PM MDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BACA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OVER THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3701 10302 3719 10301 3719 10212 3698 10214
      3699 10276
TIME...MOT...LOC 0315Z 275DEG 12KT 3704 10286

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:56 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 6, 6:56 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT SUN JUN 6 2010

.UPDATE...

UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 275 UNTIL 1 AM MDT
MONDAY FOR BACA...BENT...LAS ANIMAS...OTERO AND PROWERS COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 314 PM MDT SUN JUN 6 2010/

SHORT TERM...

..SEVERE STORMS POSSIBLE ALONG I-25 THIS EVENING...
..VERY HOT AND DRIER ON MONDAY...

AIR MASS OVER MUCH OF THE AREA HAS BECOME VERY UNSTABLE THIS
AFTERNOON...ESPECIALLY ALONG AND JUST WEST OF I-25 WHERE LAPS AND
SPC ANALYSIS SUGGEST CAPES IN THE 2000-3000 J/KG RANGE. STILL SOME
CIN ON THE PLAINS AND LOWER ARKANSAS VALLEY AT 20Z...THOUGH QUICK
LOOK OUTSIDE SUGGESTS CAP IS BREAKING ALONG THE EASTERN MOUNTAINS
SLOPES AS NUMEROUS TCU HAVE BEGUN TO DEVELOP. FAIRLY STRONG TSRA
ALREADY FIRING OVER THE SAN LUIS VALLEY AT 20Z...AND WOULD EXPECT
STORMS TO INTENSIFY AS THEY ENCOUNTER MORE UNSTABLE AIR OVER THE
EASTERN MOUNTAINS. MAIN LIMITING FACTOR FOR SEVERE STORMS IS RATHER
WEAK 0-6KM SHEAR...WITH VALUES ONLY AROUND 30 KNOTS...AS STRONGER
UPPER LEVEL WINDS ARE OVER THE NORTHERN HALF OF THE STATE.
STILL...GIVEN THE STRONG INSTABILITY...WILL LIKELY SEE AT LEAST A
FEW SEVERE STORMS OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR
THROUGH THIS EVENING. AXIS OF DEEP INSTABILITY IS FAIRLY
NARROW...WHICH WILL LIMIT THE EASTWARD EXTENT OF STRONG CONVECTION
THIS EVENING...ESPECIALLY CLOSE TO THE KS BORDER. STORMS SHOULD END
TOWARD MIDNIGHT...WITH GRADUAL CLEARING BY MORNING.

ON MONDAY...SLIGHT INCREASE IN WESTERLY FLOW ALOFT IS FORECAST TO
MIX TO THE SURFACE BY AFTERNOON...SHOVING DEEPER LOW LEVEL MOISTURE
EAST TO THE KS BORDER. GFS DROPS DEWPOINTS INTO THE 20S OVER MUCH OF
THE AREA BY 00Z...WHILE NAM IS AROUND 10F HIGHER WITH MAINLY 30S. AS
A RESULT...NAM DEVELOPS SOME ISOLATED HIGH BASED...MAINLY DRY TSRA
OVER THE AREA IN THE AFTERNOON...WHILE THE GFS IS DRY. KEPT SOME
VERY LOW POPS OVER THE MOUNTAINS TO ACCOUNT FOR THE NAM
SCENARIO...BUT WENT WITH A DRY FORECAST OVER THE WESTERN VALLEYS AND
I-25 CORRIDOR. LEFT SOME LOW POPS ALONG THE KS BORDER...WHERE LOW
LEVEL MOISTURE IS SLOW TO MIX OUT...ESPECIALLY FAR SOUTHEAST CORNER.
WITH THE INCREASE IN DOWNSLOPE FLOW AND WARMING AT 700 MB...SHOULD
BE A VERY HOT DAY...ESPECIALLY OVER THE PLAINS...WHERE READINGS IN
THE 95-10F RANGE ARE LIKELY OVER THE PLAINS. COMBINATION OF
INCREASING WINDS...LOW RH AND HIGH HAINES WILL INCREASE THE FIRE
DANGER OVER MUCH OF THE AREA...THOUGH WIND SPEEDS WILL REMAIN JUST
BELOW CRITICAL HIGHLIGHT THRESHOLD.  --10

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

COMPLEX FORECAST ACROSS THE EASTERN PLAINS THROUGH MID WEEK WITH
MOISTURE AND BOUNDARIES MOVING ACROSS THE AREA OWNING TO POTENTIAL
FOR SEVERE THUNDERSTORMS.

MONDAY NIGHT-WEDNESDAY NIGHT... SUBTLE DIFFERENCES IN MODELS LEADS
TO BIG DIFFERENCES IN SENSIBLE WX AND HAVE FOLLOWED CLOSER TO THE
NAM SOLUTION THROUGH THIS PERIOD WITH ITS BETTER HANDLING OF TERRAIN
FEATURES. AT ANY RATE...MODERATE WESTERLY FLOW PERSISTS ACROSS THE
REGION WITH AN EMBEDDED SHORT WAVE MOVING ACROSS THE NORTHERN TIER
OF STATES MONDAY NIGHT ALLOWING FOR BACKDOOR FRONT TO SLIDE ACROSS
THE EASTERN PLAINS LATE MONDAY NIGHT AND TUESDAY MORNING. COLD AIR
LAGS WELL BEHIND THE FRONT...HOWEVER WILL SEE LOW LEVEL MOISTURE
POOLING BEHIND BOUNDARY WITH A STRAY SHOWER NOT OUT OF THE QUESTION
OVERNIGHT. WILL ALSO SEE STRATUS DEVELOPING ACROSS THE PLAINS AS THE
LOW ATMOSPHERE SATURATES THROUGH EARLY TUESDAY MORNING. SURFACE HIGH
PRESSURE CONTINUES TO BUILD ACROSS THE CENTRAL HIGH PLAINS ALLOWING
FOR ENHANCED LOW LEVEL UPSLOPE ALONG WITH AMPLE LOW LEVEL MOISTURE
WITH DEW PTS IN THE UPPER 40S TO UPPER 50S TO REMAIN IN PLACE ACROSS
THE SE PLAINS TUESDAY AFTERNOON. LATEST NAM INDICATING A MINOR PV
LOBE CIRCULATING AROUND UPPER HIGH ACROSS NORTHERN NEW MEXICO
HELPING TO INITIATE CONVECTION...HOWEVER WILL LIKELY BE A ENHANCED
UPSLOPE AND LATE AFTERNOON HEATING OWNING TO ISOLATED TO SCATTERED
SHOWERS DEVELOPING ACROSS THE EASTERN MTS. MODEL SOUNDINGS
INDICATING CAPES BETWEEN 1500-2500 J/KG ACROSS THE EASTERN PLAINS
ALONG WITH BULK SHEARS OF 30-45 KTS...OWNING TO POTENTIAL FOR SEVERE
STORMS PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY
ACROSS THE EASTERN MTS AND I-25 CORRIDOR INITIALLY. STORMS EXPECTED
TO ROLL OUT ACROSS THE FAR EASTERN PLAINS AND HAVE KEPT ISOLATED
POPS THROUGH THE OVERNIGHT.  ISOLATED TO SCATTERED STRONG TO SEVERE
STORMS EXPECTED ACROSS THE PLAINS ONCE AGAIN WEDNESDAY AFTERNOON AND
EVENING AS SOUTHERLY LOW LEVEL RETURN FLOW KEEPS LOW LEVEL MOISTURE
IN PLACE WITH STORMS DEVELOPING ACROSS THE EASTERN MTS IN THE
AFTERNOON SPREADING ACROSS THE FAR SE PLAINS THROUGH THE OVERNIGHT.
NOT MUCH CHANGE IN THE FORECAST OUT WEST WITH MAINLY DRY AND HOT
CONDITIONS TO PERSIST THROUGH THE PERIOD.

THURSDAY-SUNDAY...THE 06 12Z ECMWF HAS NOW COME INTO BETTER
AGREEMENT WITH THE GFS...THOUGH BOTH MODELS CONTINUE TO INDICATE RUN
TO RUN DIFFERENCES AND HAVE STARTED TO TREND TO A COOLER AND WETTER
FORECAST FOR THE WEEKEND. AT ANY RATE...WARM AND DRY SW FLOW AHEAD
OF EASTERN PAC SYSTEM DIGGING ACROSS THE WEST COAST THURSDAY WILL
ALLOW FOR ANOTHER HOT DAY WITH HIGHS IN THE 90S TO AROUND 100
EXPECTED ACROSS THE EASTERN PLAINS FOR THURSDAY. MODELS NOW DIG AN
UNSEASONABLY STRONG UPPER LOW ACROSS THE DESERT SW ON SATURDAY
BEFORE SLOWLY LIFTING THE SYSTEM OUT ACROSS THE ROCKIES LATE SUNDAY
AND MONDAY. THIS ALLOWS FOR COOL SFC HIGH PRESSURE TO BUILD ACROSS
THE EASTERN PLAINS WITH BETTER CHANCES OF WIDESPREAD PRECIP AS
SYSTEM MOVES ACROSS THE STATE. LATEST MODELS INDICATING H7 TEMPS
DROPPING TO BETWEEN 0C AND 4C ACROSS THE AREA SATURDAY NIGHT AND
SUNDAY MORNING...WITH THE POTENTIAL FOR HIGH ELEVATION SNOW. WILL
WAIT AND SEE.  -MW

AVIATION...THREAT OF TSRA AT KCOS AND KPUB IN THE 22Z-03Z TIME
FRAME...WITH BEST CHANCE FOR STORMS FROM KPUB SOUTHWARD. A SEVERE
STORM WITH LARGE HAIL AND STRONG WINDS IS POSSIBLE AT BOTH SITES. AT
KALS...MOST CONVECTION HAS REMAINED NORTH OF THE TERMINAL THIS
AFTERNOON...THOUGH GUSTY OUTFLOW WINDS ARE A POSSIBILITY THROUGH
00Z.  STORMS OVER MOST OF THE AREA SHOULD END BY 06Z. EXPECT LESS IN
THE WAY OF TSRA ON MON...AS WINDS BECOME WESTERLY AND PUSH MOISTURE
AWAY FROM THE AREA. COULD STILL SEE ONE OR TWO HIGH BASED STORMS
OVER THE MOUNTAINS...WITH ERRATIC AND GUSTY WINDS THE MAIN THREAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 6, 7:03 PM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
703 PM MDT SUN JUN 6 2010

COZ058>089-093>099-080115-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
703 PM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE...CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS AROUND
60 MPH SHOULD CONTINUE OVER SOUTHEASTERN COLORADO THIS EVENING.
THE PRIMARY REGION FOR SEVERE THUNDERSTORMS THIS EVENING SHOULD BE
OVER PORTIONS OF LAS ANIMAS...OTERO...BENT...PROWERS AND BACA
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA
MONDAY THROUGH WEDNESDAY...AND MAINLY OVER THE MOUNTAINS ON FRIDAY
AND SATURDAY. THE MAIN THREATS WILL BE LIGHTNING AND SMALL HAIL.

THERE IS THE POTENTIAL FOR A COUPLE SEVERE STORMS IN COUNTIES
NEAR THE KANSAS BORDER...LATE MONDAY AFTERNOON OR EARLY MONDAY
EVENING. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE TUESDAY
AFTERNOON AND EVENING...FROM THE INTERSTATE 25 CORRIDOR TO THE
KANSAS BORDER. IF SEVERE STORMS DEVELOP...THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS EVENING...ESPECIALLY OVER PORTIONS OF THE SOUTHEASTERN
COLORADO PLAINS.

In the hours before

Local storm report, Jun 6, 5:01 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             7 WSW AGUILAR           37.37N 104.77W
06/06/2010  M1.00 INCH       LAS ANIMAS         CO   CO-OP OBSERVER

&&
Local storm report, Jun 6, 5:05 PM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             7 WSW AGUILAR           37.37N 104.77W
06/06/2010  M1.00 INCH       LAS ANIMAS         CO   CO-OP OBSERVER

            RESENT FOR CORRECTED TIME OF HAIL EVENT AT 442 PM MDT.

&&
Special weather statement, Jun 6, 5:20 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT SUN JUN 6 2010

COZ084-085-070130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
520 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 3 MILES NORTHEAST OF DOWNTOWN COLORADO
SPRINGS...4 MILES TO THE NORTHWEST OF PEYTON AND 4 MILES TO THE
NORTH OF CALHAN.  THESE STRONG THUNDERSTORMS WERE MOVING TO THE EAST
AT 30 MPH

WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.
  CALHAN.
  YODER.
  RAMAH.
  TRUCKTON.
  RUSH.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH AT TIMES...AND
LOCALLY HEAVY RAIN ARE EXPECTED WITH THE STRONGEST STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 6, 5:26 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             2 ENE WALSENBURG        37.64N 104.74W
06/06/2010  M1.00 INCH       HUERFANO           CO   PUBLIC

            DELAYED PUBLIC REPORT OF 1 INCH DIAMETER HAIL.

&&
Local storm report, Jun 6, 5:42 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             10 NW LA VETA           37.61N 105.14W
06/06/2010  M1.00 INCH       HUERFANO           CO   PUBLIC

            QUARTER SIZE HAIL FROM 510 TO 520 PM. 4 TO 6 INCHES
            ACCUMULATION OF HAIL.

&&

LW
Special weather statement, Jun 6, 8:13 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT SUN JUN 6 2010

COZ094-099-070245-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
813 PM MDT SUN JUN 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF KENTON...OR 31 MILES SOUTHWEST
OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:14 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo28 min
Jun 6, 6:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas62 min
Jun 7, 3:21 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Lake, Rio Grande and 1 more26 hr
Jun 7, 5:06 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero54 min
Jun 7, 5:24 PM MDTSevere Thunderstorm WarningPUBOtero29 min
Jun 7, 5:43 PM MDTSevere Thunderstorm WarningPUBBent, Prowers26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.